Alert archive / New York / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 32, NWS Albany, NY

June 22, 2025Herkimer County, Montgomery County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 22, 2025, 3:52 AM EDT for Herkimer County, Montgomery County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2025, 3:52 AM EDT (07:52 UTC)
Expired
Jun 22, 2025, 4:30 AM EDT
In force
38 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Herkimer County, NY, Montgomery County, NY

The radar

The Albany radar (KENX), 82 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2025-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2025-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:48 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 22, 1:48 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
148 AM EDT Sun Jun 22 2025

.SYNOPSIS...
A complex of showers and thunderstorms will drop southward
across the area through the early morning hours with warm and
very humid conditions developing this afternoon. Dangerously
hot and humid conditions will develop across the entire region
on Monday and Tuesday. A cold front will bring slightly cooler
and less humid air into the region for the mid to late week
period along with chances for showers and thunderstorms each
day.

&&

.NEAR TERM /THROUGH TODAY/...
Key Messages:

- Thunderstorms will drop southward across the region through
  the early morning hours.

- Warm and very humid conditions develop this afternoon. Heat
  Advisories remain in effect for valley areas due to an
  increased for heat- related health impacts.

Discussion:

A Mesoscale Convective System (MCS) continues to organize across
Ontario and is beginning to drop southward across New York
State. It appears the strongest core of this complex will pass
across areas mainly west of the Hudson Valley but all areas
could at least see some rain with this feature. While there is a
lot of lightning with this complex, aided by plenty of elevated
instability, and a developing bow structure, surface gusts have
not yet been too strong given the more stable surface
environment. Will continue to monitor the potential for some
gusty surface winds as this progresses southward over the next
several hours. However, lightning and a brief heavy downpour
look to be the primary threats with this activity.

This MCS will advect a rain-cooled air mass into the region for
Sunday. Clouds will also be fairly widespread this morning
though should break for some sun this afternoon. CAMs have
lessened the potential for temperatures to fully recover this
afternoon and reach previously forecast values. Still, most
areas will rise back into the 80s with some upper 70s across the
higher elevations. A few locations within the Hudson Valley and
southern Litchfield County could reach 90. It will remain very
humid with dewpoints in the low to mid-70s for many areas. This
will equate to heat index (feels-like temperatures) reaching the
mid- to locally upper 90s across the Hudson Valley, CT River
Valley and in northwestern Connecticut. Across the Mohawk
Valley, cooler high temperatures may only result in heat index
values reaching around 90 degrees. The heat advisory remains in
effect for most valley areas.

In the wake of the morning MCS, the overall environment looks to
be fairly capped as 700 hPa temperatures rise above +10C.
Despite the potential for over 3000 J/kg of MUCAPE, CAMs
continue to suggest little or no additional thunderstorms
develop this afternoon and evening.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
Key Message:

- Dangerous heat will continue Monday into Tuesday. Feels-like
  temperatures could approach 110 degrees in some valley areas
  Monday and/or Tuesday.

Discussion:

A nearly 600 dm upper level ridge will be centered across the
mid-Atlantic states early this week. This will bring the hottest
weather to eastern New York and western New England so far this
year. 850 hPa temps will be between +20 to +22C both days which
will result in high temperatures reaching the 90s for many
areas except upper 80s across the higher elevations. With the
high humidity levels, heat index (or feels like temperatures)
will be between 100 and 110 degrees for many valley areas and in
the 90s across the higher elevations. Little relief is expected
at night with low temperatures Monday night only dropping into
the upper 60s to mid-70s. Most of the area remains in either a
Heat Advisory or Extreme Heat Warning.

The environment will remain capped for much of this period
resulting in dry weather under a mostly clear sky. A cold front
will begin to drop southward from Canada Tuesday afternoon into
Tuesday night which will bring some relief from the heat and
humidity for the mid to late week period (see Long Term
discussion below). Isolated to widely scattered showers and
thunderstorms could accompany the front later Tuesday afternoon
into Tuesday night, mainly across northern areas.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Key Message:

- Heat and humidity decreases from north to south Wednesday,
  with cooler temperatures and increasing chances (40-70%) for
  showers/thunderstorms by Thursday/Friday.

Discussion:

Slight cooling from north to south Wednesday, though heat
indices could still reach the mid/upper 90s across the mid
Hudson Valley and southern Litchfield County, CT. Frontal system
looks to stall just south and west of the region late Wednesday
through Saturday with waves of low pressure tracking along the
boundary, producing showers and thunderstorms, especially
Thursday and Friday. Max temps in the 80s for most areas
Wednesday and lower/mid 90s across portions of the mid Hudson
Valley and southern Litchfield County CT cool to the mid 70s to
lower 80s by Friday/Saturday, with overnight lows mainly in the
60s.

&&

.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
Through 06Z Monday, VFR conditions until complex of
showers/thunderstorms drops southward between roughly
09Z-13Z/Sun. A period of MVFR/IFR Vsbys/Cigs will be possible as
this tracks southward. Thereafter, MVFR Cigs could linger into
this afternoon, especially at KALB and KPSF, trending VFR by
late afternoon. VFR conditions this evening before patchy fog
forms after 06Z/Mon.

South to southwest winds 5-10 KT through daybreak will veer into
the southwest to west and increase to 10-15 KT with some gusts
of 20-25 KT mid morning through early afternoon, with strongest
gusts at KALB and KPSF. West to northwest winds then decrease to
5-10 KT toward sunset, and become light/variable after sunset.
Winds will be stronger, and variable in direction in/near
thunderstorms. Low level wind shear is likely through around
14Z/Sun, as winds around 2000 FT AGL increase from the southwest
to west at 35-45 KT, while surface winds remain south to
southwest at 5-15 KT.

Outlook...

Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Low Operational Impact. Breezy. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday: Moderate Operational Impact. Likely SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Likely SHRA.
Friday: High Operational Impact. Likely SHRA...TSRA.

&&

.CLIMATE...
Record high temperatures for June 23 and June 24:

June 23
Albany, NY: 96 degrees set in 1888
Poughkeepsie, NY: 94 degrees set in 1965
Glens Falls, NY: 95 degrees in 1894

June 24:
Albany, NY: 96 degrees set in 1943 Poughkeepsie, NY:
Poughkeepsie, NY: 94 degrees set in 2013
Glens Falls, NY: 95 degrees in 1914

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory from 11 AM this morning to 8 PM EDT this evening
     for CTZ001-013.
     Heat Advisory from 11 AM Monday to 8 PM EDT Tuesday for CTZ001.
     Extreme Heat Warning from 11 AM Monday to 8 PM EDT Tuesday for
     CTZ013.
NY...Heat Advisory from 11 AM this morning to 8 PM EDT this evening
     for NYZ038>041-043-048>050-052-053-059>061-064>066-083-
     084.
     Heat Advisory from 11 AM Monday to 8 PM EDT Tuesday for
     NYZ038>040-047-048-051-054-058-063.
     Extreme Heat Warning from 11 AM Monday to 8 PM EDT Tuesday for
     NYZ041-043-049-050-052-053-059>061-064>066-083-084.
     Heat Advisory from 11 AM to 8 PM EDT Monday for NYZ042-082.
MA...Heat Advisory from 11 AM Monday to 8 PM EDT Tuesday for MAZ001-
     025.
VT...Heat Advisory from 11 AM this morning to 8 PM EDT this evening
     for VTZ015.
     Heat Advisory from 11 AM Monday to 8 PM EDT Tuesday for
     VTZ013>015.

&&

SYNOPSIS...Rathbun
NEAR TERM...Rathbun
SHORT TERM...Rathbun
LONG TERM...KL
AVIATION...KL
CLIMATE...Speciale

In the hours before

Special weather statement, Jun 22, 3:33 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Albany NY
333 AM EDT Sun Jun 22 2025

NYZ032-033-038>040-082-220815-
Southern Fulton NY-Northern Herkimer NY-Hamilton NY-
Northern Fulton NY-Southern Herkimer NY-Montgomery NY-
333 AM EDT Sun Jun 22 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HAMILTON...WESTERN
FULTON...SOUTHERN HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES
THROUGH 415 AM EDT...

At 330 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northeast of Ohio to Holland Patent to
near Camden. Movement was southeast at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Fort Plain,
Dolgeville, St. Johnsville, Ephratah, Ohio, West Winfield, Newport,
Stratford, Middleville, Poland, Cold Brook, Jordanville, Northwood,
Cedarville, and Russia.

This includes Interstate 90 between exits 29A and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4322 7507 4324 7507 4323 7510 4326 7516
      4330 7515 4330 7512 4333 7508 4340 7508
      4349 7480 4302 7449 4285 7472 4290 7488
      4284 7489 4282 7491 4291 7510 4286 7514
      4286 7521 4305 7522
TIME...MOT...LOC 0730Z 334DEG 39KT 4344 7477 4324 7523 4330 7582

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Rathbun

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:33 AM EDTSpecial Weather StatementALYFulton42 min
Jun 22, 8:40 AM EDTSpecial Weather StatementALYUlster35 min

Nearby

Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.